Erlotinib-related bilateral anterior uveitis

BMJ Case Rep. 2011 May 24;2011:bcr0320113988. doi: 10.1136/bcr.03.2011.3988.

Abstract

The authors report the case of a 68-year-old woman with secondary adenocarcinoma of the lungs from an unknown primary. Erlotinib was started which produced symptoms suggestive of uveitis. Erlotinib was stopped and restarted a month later at a lower dose, which resulted in severe bilateral anterior uveitis. The uveitis settled after stopping erlotinib and treatment with topical steroids and cycloplegics. To the best of the authors' knowledge, this is the first case of erlotinib-related anterior uveitis.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Erlotinib Hydrochloride
  • Female
  • Humans
  • Protein Kinase Inhibitors / adverse effects*
  • Quinazolines / adverse effects*
  • Uveitis, Anterior / chemically induced*
  • Uveitis, Anterior / diagnosis

Substances

  • Protein Kinase Inhibitors
  • Quinazolines
  • Erlotinib Hydrochloride